Virginia, 2015

Tornadoes and Damaging Winds in Virginia, June 18, 2015

June 18, 2015 · NWS AKQ · 18 events in 5 counties and zones

Scattered severe thunderstorms associated with a trough of low pressure produced damaging winds and three weak tornadoes across portions of central and eastern Virginia.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$88,000
Crop damage
None recorded
Events
18

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AKQ wrote it up.

Scattered severe thunderstorms associated with a trough of low pressure produced damaging winds and three weak tornadoes across portions of central and eastern Virginia.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before the first event at Jun 18, 2:49 PM EST, 1 hour 21 minutes earlier.

Area forecast discussion, Jun 18, 2:49 PM EST, 1 hour 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
349 PM EDT THU JUN 18 2015

.SYNOPSIS...
A WEAK FRONTAL BOUNDARY IS POSITIONED OFF THE VIRGINIA ATLANTIC
COAST EXTENDING THROUGH THE CHESAPEAKE BAY. A WEAK COLD FRONT
MOVES THROUGH THE AREA ON FRIDAY.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
CHANCES FOR MORE SHOWERS/STORMS INCREASING THIS AFTN AS SHORTWAVE
ENERGY/MOISTURE STREAMS ACROSS THE REGION IN FLAT WLY FLOW ALOFT.
ABUNDANT INSTABILITY WILL HELP STORM INITIATION BUT STRONGEST
STORMS WILL STAY TO THE NORTH WHERE THE BEST DYNAMICS ARE LOCATED.
THE MAIN IMPACT/THREAT FROM STORMS WILL BE LOCALLY HEAVY DOWNPOURS
AND STRONG THUNDERSTORM WIND GUSTS. THE HEAVY RAINFALL COULD
PRODUCE MINOR FLOODING OF ROADWAYS IN LOW-LYING AREAS AND AREAS OF
POOR DRAINAGE. SHOWERS/STORMS ARE EXPECTED TO DIMINISH IN
INTENSITY BY THE EARLY OVERNIGHT HOURS...COMING TO AN END ALONG
THE COAST BEFORE DAYBREAK.

UPPER LEVEL CLOUDS LIMITED MAX HEATING POTENTIAL THIS AFTERNOON
WITH HIGHS TOPPING OUT AROUND 90 ACROSS MOST OF THE AREA. EXPECT
ANOTHER WARM NIGHT WITH LOW TEMPS REMAINING ABOVE 70.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY NIGHT/...
AN UNSETTLED WEATHER PATTERN PERSISTS FRI THROUGH SAT NIGHT. A
SERIES OF SHORTWAVES EJECTING FROM THE REMNANTS OF TROPICAL
DEPRESSION BILL WILL STREAM INTO THE MID ATLANTIC REGION DUE TO
THE PERSISTENTLY FLAT WLY FLOW ALOFT. OVERALL...AFTN/EVENING
THUNDERSTORMS SHOULD BE ANTICIPATED EACH DAY WITH BRIEF DRY
PERIODS DURING THE MORNING HOURS. MAIN IMPACTS FROM CONVECTION
CONTINUES TO BE LOCALLY HEAVY RAINFALL (WHICH MAY LEAD TO MINOR
FLOODING) AND STRONG THUNDERSTORM WIND GUSTS. THE THREAT FOR
SEVERE TSTORMS IS LOW...ESPECIALLY SINCE THERE IS A LACK OF
FORCING AND/OR FRONTAL FEATURES TO SUPPORT SUFFICIENT LIFT.

MODELS COMING INTO GOOD AGREEMENT WITH THE TIMING AND POSITION OF
THE MOVEMENT OF THE REMNANTS OF TS BILL. EXPECT WIDESPREAD
SHOWERS AND THUNDERSTORMS SAT NIGHT INTO SUNDAY. HEAVY RAIN WILL
BE THE MAIN CONCERN ON SUNDAY.

WARM AND MUGGY CONDITIONS CONTINUE THROUGH THE WEEKEND WITH HIGHS
IN THE UPPER 80S TO LOW 90S. LOWS ALSO REMAIN UNCOMFORTABLE AS
TEMPS RANGE FROM THE LOW TO MID 70S.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
A WEAK UPPER TROUGH SETS UP OVER NEW ENGLAND INTO THE MID ATLANTIC
MONDAY AND THEN SLIP JUST OFFSHORE TUESDAY THROUGH THURSDAY PLACING
THE REGION IN A GENERAL NW UPPER FLOW IN THE LONG TERM. OCCASIONAL
DISTURBANCES TRACK FROM NW TO SE IN THE UPPER FLOW LATE MONDAY AND
AGAIN LATE TUESDAY. AT THE SURFACE A LEE TROF DEVELOPS OUT AHEAD OF
A WEAK COLD FRONT MONDAY WITH THE LATEST MODELS STALLING THE BOUNDARY
ACROSS THE NC/VA BORDER THROUGH TUESDAY AND WEDNESDAY. THIS WILL
BRING CHANCES FOR SHOWERS AND STORMS EACH DAY FROM MONDAY THROUGH
WEDNESDAY. EXACT TIMING OF ANY S/W IMPULSES ALONG THE BOUNDARY IS
RATHER PROBLEMATIC ATTM BUT BEST CHANCES FOR PRECIP LOOK TO BE
ACROSS CENTRAL/SOUTH CENTRAL VA...SOUTHEAST VA AND NC. UPSHOT WILL
BE TO CONTINUE CHC OR SLIGHT CHC POPS EACH DAY. THE UPPER RIDGES
BUILDS BACK IN FROM THE SW THURSDAY INTO FRIDAY WHICH WOULD RESULT
IN LESS CHANCES FOR PRECIP AND GRADUALLY BUILDING HEAT.

SUMMER HEAT CONTINUES MONDAY WITH HIGHS 85-90 ALONG THE COAST WITH
90-95 INLAND. LOWS 70-75.

&&

.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
THE WARM FRONT THAT HAD BEEN SLIDING NORTH HAS CLEARED THE REGION
THIS AFTERNOON AND CEILINGS HAVE LIFTED TO VFR LEVELS. WITH THE
HEATING OF THE DAY...CU IS EXPECTED TO FORM AND COVERAGE IS
EXPECTED TO BE GREATEST FURTHER NORTH NEAR THE FRONTAL BOUNDARY.
HOWEVER...CONVECTION SHOULD BE LIMITED ACROSS THE REGION WITH THE
MODELS SHOWING THAT ANYTHING THAT WOULD DEVELOP WOULD BE LATER
THIS AFTERNOON AND INTO THE EVENING HOURS. RIGHT NOW THE BEST
CHANCES FOR TSTORMS LOOKS TO BE WEST AND SOUTH OF THE AREA. SO FOR
NOW HAVE JUST SHOWN SOME SCT/BKN CU AT THE TAF SITES.

FOR TONIGHT...OUT SIDE OF THE AREA OF CONVECTION...EXPECT VFR
CONDITIONS TO PREVAIL...WITH SOME HIGH CIRRUS AND SOME MID DECK
CLOUDS FLOATING THROUGH THE REGION. ON FRIDAY...THE FRONT TO THE
NORTH OVER PA AND NORTHERN PARTS OF THE OH VALLEY WILL BEGIN TO
SINK SOUTHWARD AND THIS COULD PROVIDE A BETTER CHANCE FOR
AFTERNOON CONVECTION...BUT RIGHT NOW EXPECT MAINLY VFR CONDITIONS.

OUTLOOK...THE FRONT WILL LIFT BACK NORTH OF THE AREA ON
SATURDAY...PUTTING THE ENTIRE REGION IN THE WARM SECTOR AND VFR
CONDITIONS ARE EXPECTED WITH REDUCED CHANCES FOR CONVECTION. ON
SUNDAY...THE REMNANTS OF BILL WILL SLIDE ACROSS THE AREA AND
MVFR/IFR CONDITIONS ARE POSSIBLE.

&&

.MARINE...
GENERALLY S TO SW FLOW AROUND 10 KT THIS AFTERNOON WILL BECOME MORE
SOUTHERLY AND INCREASE TO 10 TO 15 KT OVERNIGHT AS WEAK LOW PRESSURE
PASSES TO THE NORTH ACROSS THE DELMARVA. WINDS BECOME VARIABLE AND
MORE NORTH TO NORTHEAST FOR A BRIEF PERIOD FRI BEFORE TURNING TO A
SOUTHERLY FLOW FRI EVENING. THE PRES GRAD TIGHTENS SIGNIFICANTLY
LATE SAT INTO SUN AS THE REMNANT OF BILL TRACK TO THE NORTH. THIS
WILL RESULT IN INCREASING SOUTHERLY FLOW THROUGH THE WEEKEND AND
ESPECIALLY SAT NIGHT INTO SUNDAY AFTER RATHER LIGHT SOUTHERLY FLOW
FRIDAY. SCA CONDITIONS WILL BE POSSIBLE FROM LATE SATURDAY NIGHT
THROUGH SUNDAY WITH THE SOUTH WINDS. THE GRADIENT REMAINS IN PLACE
WITH STRONG SOUTH TO SOUTHWEST WINDS THROUGH SUNDAY NIGHT. THE
GRAD WEAKENS SOME MONDAY EXPECT OVER THE SOUTHERN WATERS WHERE SW
WINDS OF 15 KT OR GRATER MAY PERSIST UNTIL TUE MORNING.

WAVES OVER THE COASTAL WATERS WILL REMAIN AROUND 2 FT THROUGH THE
OVERNIGHT AND FRIDAY. OVER THE BAY WAVES OF 1 TO 2 FT ARE EXPECTED.
SEAS START TO BUILD SOME LATE SATURDAY AND MORE ON SATURDAY NIGHT AND
SUNDAY IN RESPONSE TO THE INCREASING SW WINDS. WAVES BUILD TO 2 TO
3 FT OVER THE BAY FROM SATURDAY AFTERNOON THROUGH SUNDAY.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...NONE.

&&

SYNOPSIS...DAP
NEAR TERM...BMD/DAP
SHORT TERM...BMD/DAP
LONG TERM...JAO
AVIATION...ESS
MARINE...JAO
Hazardous weather outlook, Jun 18, 2:17 PM EST, 1 hour 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
317 PM EDT THU JUN 18 2015

ANZ637-MDZ021>025-NCZ017-102-VAZ048-060>062-064-066>069-075>078-
080>086-088>090-095-098>100-509>525-191930-
JAMES RIVER FROM JAMESTOWN TO THE JAMES RIVER BRIDGE-DORCHESTER-
WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-INLAND CURRITUCK-
OUTER BANKS CURRITUCK-FLUVANNA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-
CAROLINE-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-WESTMORELAND-RICHMOND-
NORTHUMBERLAND-LANCASTER-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-
NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-SUSSEX-SURRY-JAMES CITY-
NORFOLK/PORTSMOUTH-VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA-
WESTERN LOUISA-EASTERN LOUISA-WESTERN HANOVER-EASTERN HANOVER-
WESTERN CHESTERFIELD-EASTERN CHESTERFIELD-WESTERN HENRICO-
EASTERN HENRICO-WESTERN KING WILLIAM-EASTERN KING WILLIAM-
WESTERN KING AND QUEEN-EASTERN KING AND QUEEN-WESTERN ESSEX-
EASTERN ESSEX-YORK-NEWPORT NEWS-HAMPTON/POQUOSON-
317 PM EDT THU JUN 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN JAMES RIVER...THE
LOWER EASTERN SHORE OF MARYLAND...COASTAL NORTHEAST NORTH
CAROLINA...THE NORTHERN OUTER BANKS OF NORTH CAROLINA...CENTRAL
VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST
VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS
VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF
VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF
SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORMS ARE DEVELOPING THIS AFTERNOON AND WILL
CONTINUE INTO THE EVENING. SOME STORMS COULD PRODUCE LOCALLY
HEAVY RAINFALL AND STRONG THUNDERSTORM WIND GUSTS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ012>016-030>032-VAZ065-079-087-092-093-096-097-191930-
NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-BERTIE-CHOWAN-
PERQUIMANS-MECKLENBURG-BRUNSWICK-GREENSVILLE-SOUTHAMPTON-
ISLE OF WIGHT-SUFFOLK-CHESAPEAKE-
317 PM EDT THU JUN 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH
CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...INTERIOR SOUTHEAST
VIRGINIA...SOUTH CENTRAL VIRGINIA AND SOUTH HAMPTON ROADS VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING.
SOME STORMS COULD PRODUCE LOCALLY HEAVY RAINFALL AND STRONG
THUNDERSTORM WIND GUSTS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jun 18, 3:03 PM EST, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
403 PM EDT THU JUN 18 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0935 PM     TSTM WND DMG     ONANCOCK                37.71N  75.74W
06/15/2015                   ACCOMACK           VA   EMERGENCY MNGR

            SEVERAL TREES DOWN.

&&

EVENT NUMBER AKQ1500888

WRS
Special weather statement, Jun 18, 3:31 PM EST, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
431 PM EDT THU JUN 18 2015

VAZ060-061-182130-
CUMBERLAND-PRINCE EDWARD-
431 PM EDT THU JUN 18 2015

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT CUMBERLAND AND
NORTHWESTERN PRINCE EDWARD COUNTIES BETWEEN 5 PM AND 6 PM...

AT 429 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS NEAR TOWER
HILL...OR NEAR BENT CREEK...MOVING SOUTHEAST AT 30 MPH.

WIND GUSTS UP TO 50 MPH...DIME SIZE HAIL...AND HEAVY RAIN ARE
POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
CUMBERLAND...FARMVILLE...LONGWOOD UNIVERSITY...HAMPDEN SYDNEY...
HAMPDEN SYDNEY COLLEGE...SUNNYSIDE...PROSPECT...DARLINGTON HEIGHTS...
GUINEA MILLS...ANGOLA...GRAYS SIDING...TRENTS MILL...ALLENS MILL...
BEAR CREEK LAKE STATE PARK...OAK FOREST...TUGGLE...STODDERT...
KINGSVILLE...ELAM AND HAWK.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3726 7868 3734 7860 3739 7860 3740 7859
      3737 7858 3737 7857 3733 7851 3734 7847
      3757 7829 3753 7811 3746 7814 3744 7819
      3739 7822 3714 7852 3714 7858 3717 7863
      3719 7864 3720 7869
TIME...MOT...LOC 2029Z 300DEG 25KT 3746 7882

JM

The radar

The Norfolk radar (KAKQ), 128 km away, was scanning. The volume nearest the first event began at 21:10 UTC.

Open the radar archive at this moment

Event by event

15 thunderstorm wind, 3 tornado. Local standard time, as filed.

Thunderstorm Wind, Prince Edward

When
June 18, 4:10 PM EST
Where
Prince Edward County, 3.83 mi SSE of Farmville Muni Arpt
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
37.300, -78.400

Tree was downed on West 3rd Street.

Thunderstorm Wind, Prince Edward

When
June 18, 4:12 PM EST
Where
Prince Edward County, 1.1 mi E of Darlington Hgts
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
State Official
Coordinates
37.200, -78.600

Falling tree downed a transformer and resulted in a small brush fire.

Thunderstorm Wind, Prince Edward

When
June 18, 4:16 PM EST
Where
Prince Edward County, 3.83 mi SSE of Farmville Muni Arpt
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
37.300, -78.400

Power lines were downed in Farmville.

Thunderstorm Wind, Prince Edward

When
June 18, 4:27 PM EST
Where
Prince Edward County, 0.55 mi E of Rice
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
State Official
Coordinates
37.270, -78.290

Trees were downed.

Thunderstorm Wind, Nottoway

When
June 18, 4:55 PM EST
Where
Nottoway County, 1.49 mi SSE of Crewe
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
37.150, -78.110

Several trees were downed west of Nottoway.

Thunderstorm Wind, Nottoway

When
June 18, 5:10 PM EST
Where
Nottoway County, 2.07 mi N of Blackstone
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
37.110, -78.000

Tree was downed on bypass around Blackstone.

Thunderstorm Wind, Accomack

When
June 18, 7:07 PM EST
Where
Accomack County, 0.55 mi E of Accomac
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
37.720, -75.670

Several trees were downed.

Thunderstorm Wind, Accomack

When
June 18, 7:10 PM EST
Where
Accomack County, 1.09 mi E of Deep Creek
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Broadcast Media
Coordinates
37.770, -75.750

Pier was damaged at Deep Creek Marina.

Thunderstorm Wind, Accomack

When
June 18, 7:10 PM EST
Where
Accomack County, 1.09 mi E of Deep Creek
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Broadcast Media
Coordinates
37.770, -75.750

Pier was damaged at Deep Creek Marina.

Thunderstorm Wind, Accomack

When
June 18, 7:15 PM EST
Where
Accomack County, 0.88 mi SE of Onancock
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
State Official
Coordinates
37.710, -75.740

Trees and power lines were downed in Onancock.

Thunderstorm Wind, Accomack

When
June 18, 7:15 PM EST
Where
Accomack County, Onancock
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
911 Call Center
Coordinates
37.720, -75.750

Boats were capsized and a roof was blown off a building.

Thunderstorm Wind, Accomack

When
June 18, 7:24 PM EST
Where
Accomack County, 0.88 mi NE of Tasley
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
37.710, -75.710

Trees were snapped in Tasley.

Thunderstorm Wind, Richmond

When
June 18, 7:30 PM EST
Where
Richmond County, Newland
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
38.050, -76.870

Trees were downed along Newland Road.

Tornado, Richmond

When
June 18, 7:53 PM EST to 8:08 PM EST
Where
Richmond County, 2.14 mi SSW of Ramey Ft to 2.14 mi SW of Warsaw
Rating
EF0
Path length
5.56 mi
Path width
100 yd
Property damage
$15,000
Reported by
NWS Storm Survey
Coordinates
38.000, -76.880

The tornado began 2 miles west of German's Corner in Richmond County, tracking southeast for about 6 miles passing near Naylors Beach and crossing Highway 360. Peak winds were between 70 and 80 mph. Hardwood trees were uprooted and snapped off. Power lines were downed.

Tornado, Richmond

When
June 18, 8:28 PM EST to 8:38 PM EST
Where
Richmond County, 0.55 mi E of Ivandale to 0.55 mi E of Downings
Rating
EF0
Path length
3.06 mi
Path width
50 yd
Property damage
$15,000
Reported by
NWS Storm Survey
Coordinates
37.850, -76.670

The tornado touched down just north and northeast of Sharps near Ivondale in Richmond County. The tornado tracked along Farnham Creek Road crossing Hales Point Road and Simonson Road. Hardwood trees were uprooted and snapped off. Power lines were downed. Peak winds were between 60 to 70 mph.

Thunderstorm Wind, Lancaster

When
June 18, 8:40 PM EST
Where
Lancaster County, 1.76 mi NE of Morattico
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
911 Call Center
Coordinates
37.800, -76.610

Multiple trees and power lines were downed.

Tornado, Lancaster

When
June 18, 8:51 PM EST to 9:06 PM EST
Where
Lancaster County, 0.69 mi N of Mollusk to 1.76 mi NW of Millenbeck
Rating
EF0
Path length
3.82 mi
Path width
50 yd
Property damage
$15,000
Reported by
NWS Storm Survey
Coordinates
37.740, -76.550

The tornado touched down in Lancaster County near Mollusk and tracked southeast to Ottoman. This tornado remained mostly in the tree tops and bounced as it tracked southeast for about 4 miles. The tornado paralleled River Road eventually crossing River Road near Ottoman. Peak winds were between 60 to 70 mph. Hardwood trees were uprooted and snapped off. Power lines were downed.

Thunderstorm Wind, Lancaster

When
June 18, 9:08 PM EST
Where
Lancaster County, Weems
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
911 Call Center
Coordinates
37.650, -76.450

Multiple trees and power lines were downed.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Virginia in 2015Every state in 2015This day in weather historyThe tornado archive for Virginia, 2015Warnings in Virginia, June 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 587510, 587511, 587512, 587514, 587515, 587519, 587520, 587546, 587552, 587522, 587560, 587556, 587530, 587597, 587603, 587553, 587624, 587554.